MAUDE Adverse Event Report: K2M, INC. PYRENEES CERVICAL PLATE SYSTEM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

K2M, INC. PYRENEES CERVICAL PLATE SYSTEM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Catalog Number 208-43F60
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as the lot number has not been identified/confirmed in this case.Since the plate remains in the patient, no physical, chemical evaluation could be performed, and the root cause of the reported issue could not be ascertained.It was reported to manufacturer at six months post-op and recent follow-up based on x-rays and physical exam that the patient showed evidence of solid fusion.The surgeon also noted that a cage was located anterior towards the plate position and possibly transferred undue stresses to the plate.While none of the implants were returned, a general review of the manufacturing and inspection records revealed no additional information.In situ.
 
Event or Problem Description
On (b)(6) 2017 it was reported to k2m, inc.That a patient presented approximately 2 years post-op with a fractured plate.There are no plans to revise at this time.

Brand Name
PYRENEES CERVICAL PLATE SYSTEM
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key6446445
Report Number3004774118-2017-00019
Device Sequence Number10878161
Product Code KWQ
UDI-Device Identifier10888857031173
UDI-Public10888857031173
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K063544
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number208-43F60
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2017
Initial Report FDA Received Date03/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
201-14014D LOT UNKNOWN; 201-14316C LOT UNKNOWN